Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 20, 2022, 2:47 PM CST for 18 counties in Kansas. It took effect at Feb 21, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 21, 2022, 12:00 PM CST
- Expired
- Feb 21, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS83 KDDC 202047 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 247 PM CST Sun Feb 20 2022 ...Critical Fire Weather Conditions Monday... KSZ061>063-074>078-080-084>090-211030- /O.UPG.KDDC.FW.A.0004.220221T1800Z-220222T0000Z/ /O.NEW.KDDC.FW.W.0006.220221T1800Z-220222T0000Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 247 PM CST Sun Feb 20 2022 /147 PM MST Sun Feb 20 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...078... 080...084...085...086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade... Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ064>066-079-081-211030- /O.CON.KDDC.FW.A.0004.220221T1800Z-220222T0000Z/ Hodgeman-Pawnee-Stafford-Edwards-Pratt- 247 PM CST Sun Feb 20 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062... 063...064...065...066...074...075...076...077...078...079...080... 081...084...085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford... Fire Weather Zone 079 Edwards and Fire Weather Zone 081 Pratt. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
215 WWUS83 KDDC 211027 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 427 AM CST Mon Feb 21 2022 ...Critical Fire Weather Conditions Today... KSZ064>066-211130- /O.CAN.KDDC.FW.A.0004.220221T1800Z-220222T0000Z/ Hodgeman-Pawnee-Stafford- 427 AM CST Mon Feb 21 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064...065 AND 066... The National Weather Service in Dodge City has cancelled the Fire Weather Watch. Critical fire weather conditions are no longer forecast to occur across much of Hodgeman, Pawnee, and Stafford County. $$ KSZ079-081-220000- /O.UPG.KDDC.FW.A.0004.220221T1800Z-220222T0000Z/ /O.EXA.KDDC.FW.W.0006.220221T1800Z-220222T0000Z/ Edwards-Pratt- 427 AM CST Mon Feb 21 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND 081... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 079 Edwards and Fire Weather Zone 081 Pratt. * Winds...Southwest, increasing to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061>063-074>078-080-084>090-220000- /O.CON.KDDC.FW.W.0006.220221T1800Z-220222T0000Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa- Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 427 AM CST Mon Feb 21 2022 /327 AM MST Mon Feb 21 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074... 075...076...077...078...080...084...085...086...087...088... 089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade... Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 20, 1:29 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 20, 1:29 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 129 PM CST Sun Feb 20 2022 ...Updated Short Term, Long Term, and Fire Wx Discussions... .SHORT TERM...(This evening through Monday) Issued at 123 PM CST Sun Feb 20 2022 Models today remain in good agreement with an arctic cold front moving south across Nebraska overnight and then moving into southwest Kansas during the day on Monday as an upper level trough crosses the 4 corners region and begins to approach western Kansas. Ahead of this cold front dry and unseasonably warm conditions will continue. Models earlier this afternoon place this arctic cold front near the I-70 corridor at 18z Monday. Between 21z Monday and 00z Tuesday this frontal boundary will be located near Garden City and Kinsley. Ahead of this arctic cold front the southwest winds will range from 15 to 30 mph with gusts of 35 mph being possible at times. These gusty winds combined with the expected afternoon humidity values in the teens will result in critical or near critical fire weather conditions south of the Arkansas river. Based on the current forecast location of this frontal boundary during the afternoon along with the expected gusty southwest winds and low humidity will upgrade the Fire Weather Watch to a Red Flag Warning Monday afternoon. The exception to this upgrade from watch to warning will be from along and east of a Jetmore to Kinsley to Medicine Lodge line. In this area the winds in the afternoon will be decreasing as the relative humidity falls. Given the uncertainty if red flag warning criteria will be reached have therefore left the fire weather watch in place. .LONG TERM...(Monday night through Sunday) Issued at 123 PM CST Sun Feb 20 2022 Monday night into Tuesday some bitter cold air and gusty north winds will invade southwest Kansas as the surface cold front surges south across Oklahoma. Still observing 850mb temperatures falling between 20 to 25C between 00z Tuesday and 00z Wednesday. In addition to strong cold air advection developing north of the cold front there will be a chance for an area of low clouds to spread across portions of western Kansas also during the day Tuesday. This possible cloud cover combined with the fall in temperatures will easily result in highs only in the 20s on Tuesday and a few locations may struggle to get out of the teens. Gusty north winds will also produce some bitter cold wind chills. Wind Chills as low as -5 to -10 degrees will be possible early Tuesday morning. The gusty north winds will decrease during the day on Tuesday but even taking this into account some locations will have afternoon Wind Chills Tuesday in the 5 to 10 degree range..mainly across West Central and North Central Kansas. These cold temperatures, highs in the teens/20s and lows in the single digits, will linger across southwest Kansas through Thursday. There may even be a chance for some light snow late Wednesday night and Thursday as an upper level trough crosses Western Kansas given the moisture and isentropic lift/850mb warm air advection developing ahead of this upper wave. As the upper level trough passes Thursday night the chance for precipitation will end and some warmer temperatures will return Friday and Saturday. This late week warmup will be brief given that another cold front will take aim on southwest Kansas Sunday. Temperatures will rebound back into the 40s on Saturday which will be at least 15 to 20 degrees warmer than earlier in the work week but even these temperatures early this weekend will be below the seasonal normals for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1103 AM CST Sun Feb 20 2022 Light winds early this Sunday afternoon will become south southeast at less than 10 knots by 00z Monday. These light southerly winds will then become southwest and increase into the 10 to 15 knot range between 09z and 15z Monday as a cold front crosses northern Kansas early Monday morning. BUFR soundings indicating VFR conditions can be expected over the next 24 hours. && .FIRE WEATHER... Issued at 123 PM CST Sun Feb 20 2022 Critical fire risk likely across southwest and portions of south central Kansas Monday afternoon. Gusty southwest winds will develop during the day on Monday ahead of an arctic cold front that is currently forecast to be located near Garden City and Kinsley by late day. In addition to these gusty winds the unseasonably warm and dry conditions will continue. The combination of these gusty southwest winds and dry conditions will produce extreme burning conditions. Open fires on Monday can escape control easily and can be difficult to contain. A red flag warning is in effect for locations along and south of a line Syracuse to Garden City to Doge city to Greensburg line. In this area afternoon humidity values as low as 10 percent will be possible along with occasional wind gust up to 35 mph. Further east and north winds will be weaker during the afternoon and relative humidity values are currently forecast to range from 15 to 20 percent. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 70 8 26 / 0 0 0 0 GCK 33 68 7 24 / 0 0 0 0 EHA 41 72 12 28 / 0 0 0 0 LBL 35 74 11 28 / 0 0 0 0 HYS 33 63 6 22 / 0 0 10 0 P28 38 77 14 33 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Monday for KSZ061>063-074>078-080-084>090. Fire Weather Watch Monday afternoon for KSZ064>066-079-081. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Feb 20, 4:46 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Dodge City KS 446 AM CST Sun Feb 20 2022 KSZ030-031-043>046-061>066-074>081-084>090-211100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 446 AM CST Sun Feb 20 2022 /346 AM MST Sun Feb 20 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are forecast to develop out ahead of a sharp cold front Monday afternoon. Relative humidity is forecast to drop to around 10 to 15 percent with west-southwest winds of 20 to 30 mph in the afternoon across much of southwest Kansas. A bitterly cold, arctic airmass will overspread the region Monday Night. This airmass will remain in place through the remainder of the workweek. Wednesday morning is of greatest concern regarding wind chills, as the combined north wind and arctic temperature will result in dangerous wind chills as low as -20 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Umscheid
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:03 AM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 15 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.